|کد مقاله||کد نشریه||سال انتشار||مقاله انگلیسی||ترجمه فارسی||نسخه تمام متن|
|3052274||1186094||2012||8 صفحه PDF||سفارش دهید||دانلود رایگان|
SummaryHyperammonemia is one of the side effects of treatment with valproic acid (VPA), but the risk factors and mechanisms involved remain obscure. This study analyzed the risk factors for hyperammonemia associated with VPA therapy in adult epilepsy patients.A retrospective analysis of 2724 Japanese patients (1217 males and 1507 females aged from 16 to 76 years) treated with VPA between January 2006 and December 2010 were analyzed.The ammonia level increased markedly in a VPA dose-dependent manner, and was significantly elevated in patients who also used hepatic enzyme inducers such as phenytoin (PHT), phenobarbital (PB), carbamazepine (CBZ), and combinations of these drugs. When a blood ammonia level exceeding 200 μg/dl was defined as hyperammonemia, the risk factors for hyperammonemia according to multiple regression analysis were a VPA dose >20 mg/kg/day (odds ratio (OR): 4.1; 95% confidence interval (CI): 1.6–10.8) and concomitant use of PHT (OR: 11.0; 95% CI: 3.1–38.7), concomitant PB (OR: 4.3; 95% CI: 1.0–17.9), concomitant CBZ (OR: 2.8; 95% CI: 0.6–11.9), and concomitant topiramate (OR: 2.8; 95% CI: 1.2–6.5). Regimens containing multiple inducers were associated with an increased risk of hyperammonemia.Identification of risk factors for hyperammonemia associated with VPA therapy can help to minimize side effects during its clinical use.
Journal: Epilepsy Research - Volume 101, Issue 3, September 2012, Pages 202–209